Alert archive / Oklahoma / Tornado Warnings in 1993
Tornado Warning 13, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 30, 1993, 7:30 PM CDT for Harper County, Oklahoma. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 30, 1993, 7:30 PM CDT (00:30 UTC)
- Expired
- Apr 30, 1993, 8:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harper County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 7:55 PM CDT | Tornado F0 | Rosston, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1353 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 010031
TOROKC
OKC059-010100-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
730 PM CDT FRI APR 30 1993
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
NORTHWESTERN HARPER
INCLUDING THE FOLLOWING LOCATIONS
ROSSTON
AT 730 PM CDT RADAR INDICATED A DEVELOPING TORNADO 6 MILES NORTHWEST OF
ROSSTON.
THE DEVELOPING TORNADO WAS MOVING EAST AT 15 MPH.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH
OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. DO NOT USE
YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED
AROUND AND DESTROYED BY TORNADO WINDS. LEAVE YOUR CAR AND GO
TO A STRONG BUILDING. IF NO STRUCTURE IS NEARBY...SEEK SHELTER
IN A DITCH OR LOW SPOT.
A TORNADO WATCH REMAINS IN EFFECT FOR WESTERN OKLAHOMA UNTIL
1100PM CDT.
LAT...LON 3683 9975 3677 9998 3701 10001 3700 9951What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:49 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 30, 3:49 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 345 PM CDT FRI APR 30 1993 RATHER COMPLEX FCST FOR WEEKEND...LEESIDE TROF DVLPG IN ERN CO AND NM HAS RETURNED WNDS TO SLY ACRS THE FA. SCT LN OF TSTMS HAS DVLPD IN AREA OF LO LVL CONVGC FM SCNTRL KS TO THE ERN TX PH. MAIN UPR SUPPORT FOR THESE WL BE TO THE N ACRS KS AND WL KEEP POPS FAIRLY LOW FOR TNGT... HOWEVER OTHER ACVITITY CUD MOV NWD FM NRN TX INTO SERN ZONES THO MAIN SUPPORT FOR THIS IS A VORTMX E OF THE BIG BEND THIS AFTN WHICH WL REMAIN WELL TO OUR SOUTH. JUST HOW MUCH MSTR WL BE LEFT WHEN NEG TILT LO APRCHS FM THE W SAT IS NOT CERTAIN ATTM...MODELS DIFFER GRTLY IN SPEED OF SYSM WITH RAFS CONSIDERABLY SLOWER THAN THE ERL AND AVN. HV USED A COMP FOR THE SPEED OF THE SYSM AND GONE WITH FAIRLY HEFTY POPS MOST ALL ZONES SAT AND SAT NGT THEN DCRG SUN. TEMPS IN FAIRLY GOOD AGREEMENT AND FOLLOWED FAIRLY CLOSELY XCP FOR WRMR THAN THE FPC FOR SAT NGTS MINS. OKC 57/73/52/69 3563 GAG 54/69/48/63 4642 HBR 56/74/52/67 4642 PNC 54/73/52/66 3563 SPS 58/76/55/73 4553 12 .OK...NONE. .TX...NONE.
In the hours before
Local storm report, Apr 30, 1:34 PM CDT, 5 hours 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
134 PM CDT FRI APR 30 1993
...DELAYED REPORTS FROM WED NIGHT 4/28...
TIME COUNTY EVENT
1020 PM BECKHAM v 60 MPH WIND 8 MILES NORTH 21/2 MILES EAST
OF SAYRELocal storm report, Apr 30, 2:33 PM CDT, 4 hours 57 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 235 PM CDT FRI APR 30 1993 ...DELAYED REPORTS FROM WED NIGHT 4/28... TIME COUNTY EVENT 925 PM FOARD DIME SIZE HAIL 16 MILES WEST OF CROWELL
Local storm report, Apr 30, 6:44 PM CDT, 46 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
640 PM CDT FRI APR 30 1993
TIME COUNTY EVENT
530 PM HARPER GOLFBALL SIZE HAIL SW OF LAVERNE 1 MILE
EAST OF COUNTY LINE
545 PM HARPER GOLFBALL SIZE HAIL S OF LAVERNE ON HWY 270Local storm report, Apr 30, 7:20 PM CDT, 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
720 PM CDT FRI APR 30 1993
TIME COUNTY EVENT
640 PM ELLIS GOLFBALL SIZE HAIL IN CATESBY
650 PM ELLIS GOLFBALL SIZE HAIL 4 MILES SOUTHEAST OF
CATESBY
710 PM HARPER 1.5 INCH DIAMETER HAIL REPORTED 5 MILES NNE
OF ROSSTONLocal storm report, Apr 30, 7:23 PM CDT, 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
720 PM CDT FRI APR 30 1993
TIME COUNTY EVENT
640 PM ELLIS GOLFBALL SIZE HAIL IN CATESBY
650 PM lELLIS GOLFBALL SIZE HAIL 4 MILES SOUTHEAST OF
CATESBY
710 PM HARPER 1.5 INCH DIAMETER HAIL REPORTED 5 MILES NNE
OF ROSSTONThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:26 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 64 min |
| Apr 30, 7:56 PM CDT | Tornado Warning | OUN | Harper | 44 min |
| Apr 30, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 25 min |
| Apr 30, 8:38 PM CDT | Tornado Warning | OUN | Harper | 37 min |
| Apr 30, 9:03 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 42 min |
| Apr 30, 9:14 PM CDT | Tornado Warning | OUN | Harper | 36 min |
| Apr 30, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 50 min |
| Apr 30, 9:45 PM CDT | Tornado Warning | OUN | Harper, Woodward | 30 min |
| Apr 30, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woodward | 60 min |
| Apr 30, 10:58 PM CDT | Tornado Warning | OUN | Woodward | 32 min |
| Apr 30, 11:27 PM CDT | Tornado Warning | OUN | Woodward | 48 min |
| Apr 30, 11:31 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 59 min |
| Apr 30, 11:38 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 67 min |
| May 1, 12:15 AM CDT | Tornado Warning | OUN | Woodward | 45 min |
| May 1, 12:40 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 60 min |
| May 1, 12:54 AM CDT | Tornado Warning | OUN | Woodward | 46 min |
| May 1, 1:40 AM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 50 min |
| May 1, 4:49 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 41 min |
| May 1, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 49 min |
| May 1, 5:27 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 48 min |
| May 1, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 47 min |
Nearby
Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.